Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jan 10, 2008, 2:12 PM CST for Barren County, Hart County, Larue County, Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2008, 2:12 PM CST (20:12 UTC)
- Expired
- Jan 10, 2008, 6:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barren County, KY, Hart County, KY, Larue County, KY
The radar
The Louisville radar (KLVX), 78 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 2:30 PM CST | FLASH FLOOD | Hodgenville, KY | WATER OVER THE ROAD ON COMMERCE ROAD AND LINCOLN PARKWAY. |
| Jan 10, 3:00 PM CST | FLASH FLOOD | 1 W Horse Cave, KY | HIGH WATER CLOSED HIGHWAY 218 FOR A HALF HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 102015
FFWLMK
KYC009-099-123-110015-
/O.NEW.KLMK.FF.W.0003.080110T2012Z-080111T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM CST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
HART COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 615 PM CST/715 PM EST/
* AT 206 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS FROM MUNFORDVILLE TO
NORTH OF GLASGOW WHCIH WILL LEAD TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MUNFORDVILLE AND HODGENVILLE
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA...WHICH WILL LEAD TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP
VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3691 8616 3717 8604 3733 8611 3744 8589
3771 8571 3758 8561 3755 8563 3754 8561
3744 8567 3716 8575 3714 8579 3711 8576
3687 8578
TIME...MOT...LOC 2012Z 180DEG 0KT 3720 8600
$$
JDGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 1:03 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 10, 1:03 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 203 PM EST THU JAN 10 2008 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... SHORT-TERM FORECAST MAINLY REVOLVES AROUND THE AMOUNT OF QPF AND STRENGTH OF STORMS THIS AFTERNOON AND EVENING...AND TIMING THE END OF THE PRECIP OVERNIGHT. THIS AFTERNOON AND TONIGHT... CURRENTLY...SFC LOW OVER WRN MO IS QUICKLY MOVING ENE AHEAD OF UPPER LEVEL TROUGH (85 KTS AT 500MB) SEEN IN WV IMAGERY. ANOTHER JET FROM TEXAS UP TO SW INDIANA OF 75 KTS IS HELPING TO SUSTAIN CONVECTION ALONG AND AHEAD OF WARM FRONTAL BOUNDARY...WHICH IS ALIGNED VERY NEAR THE TN/KY BORDER ATTM. WIDESPREAD SHOWERS AND STORMS ARE OCCURRING OVER THE CWA...WITH THE HEAVIEST RAINFALL ALONG AND SOUTH OF A LEX TO E-TOWN TO MORGANTOWN LINE. RAINFALL RATES OF AN INCH/HOUR WILL BE LIKELY WITH THE HEAVIEST CELLS. N/NW HALF OF THE CWA WILL EXPERIENCE THIS COOL SIDE SHOWER/T-STORM ACTIVITY FOR THE REST OF THE DAY. TOTAL RAINFALL AMOUNTS WILL GENERALLY BE AROUND AN INCH...WITH LOCALLY HIGHER AMOUNTS OF TWO INCHES OR MORE POSSIBLE BY THE END OF THE DAY. SMALL HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS NORTH OF THE WARM FRONT. ANY LOCATIONS IN SRN KY THAT GET INTO WARM SECTOR WILL CONTINUE TO HAVE CLOUDY SKIES...BUT WILL SEE DEWPOINTS JUMP TO THE MID-UPPER 50S AND GUSTY SSW WINDS OF 20 KTS OR SO. MORE SIGNIFICANT MAY BE THE COLD FRONTAL PASSAGE LATER THIS EVENING. OUR SRN/SERN CWA MAY EXPERIENCE A FEW HOURS OF SFC-BASED INSTABILITY BETWEEN ROUGHLY FROM NOW TO 10PM EST AHEAD OF THE FRONT. TORNADO WATCHES HAVE BEEN ISSUED AS FAR NORTH AS THE TN/KY BORDER. NAM/GFS SFC LIS OF -2 TO -3 DEGREES C ARE PROGGED TO ENTER OUR CWA MAINLY ALONG AND EAST OF I-65 IN KY. STORMS IN TN MOVING INTO KY HAVE LOW-TOPPED SUPER-CELLULAR SHAPE ALREADY. THUS...THINK A SVR THREAT EXISTS OVER MAINLY OUR SERN CWA FOR DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS IN THE DEEPEST ROTATING UPDRAFTS. PERHAPS AN ISOLATED TORNADO IS POSSIBLE CLOSE TO THE TN BORDER IN FAR SERN KY AROUND THE WARM FRONT. COLD FRONT PASSAGE SHOULD BE THROUGH THE WRN CWA AROUND 02Z...THROUGH THE CENTRAL CWA (ROUGHLY SALEM IN TO LOUISVILLE DOWN TO SCOTTSVILLE KY) AROUND 04Z...AND THEN THROUGH THE ERN CWA AROUND 06-07Z (WILL END MAIN POPS WITH THESE PASSAGE TIMES AS WELL). SFC WINDS WILL GENERALLY BE SUSTAINED FROM 10-20 MPH...WITH GUSTS UP TO 30 MPH AHEAD OF...ALONG AND BEHIND THE COLD FRONT. WINDS WILL VEER TO THE WEST WITH CONDITIONS REMAINING CLOUDY OVERNIGHT. MAY INCLUDE DRIZZLE AS WELL. TEMPS WILL PLUMMET BEHIND THE FRONT IN THE UPPER 30S WEST TO LOWER 40S EAST. COULD GET COLD ENOUGH FOR FLURRIES OVER THE NW AFTER MIDNIGHT...BUT WITH CLOUDS AROUND...THINK THE TEMPS MAY HOLD HIGH ENOUGH FOR JUST DRIZZLE FOR A FEW HOURS AFTER MDNGT. FRIDAY-FRIDAY NIGHT... A MUCH DRIER AND CALMER DAY IS ON TAP FOR TOMORROW. HOWEVER THE DAY WILL START OFF CLOUDY WITH LOW STRATUS AROUND. WITH HIGH PRESSURE OVER THE ARKLATEX REGION MOVING NEWD INTO THE REGION...CLOUDS WILL BE SLOW TO ERODE FROM WEST TO EAST IN THE AFTERNOON. SFC WINDS WILL BE FROM THE WEST-SOUTHWEST ABOUT 10-15 MPH...BUT WITH CLOUDS AROUND...TEMPS WONT WARM UP TOO MUCH. LOOK FOR HIGHS IN THE MID TO UPPER 40S. SKIES WILL CLEAR AND WINDS WILL CALM FRIDAY NIGHT. TEMPS WILL LIKELY DROP TO AROUND 30 FOR LOWS. .LONG TERM (SATURDAY THROUGH THURSDAY)... ON SATURDAY MORNING A TROUGH OVER THE PLAINS STATES WILL BE DEEPENING AND TRANSLATING EAST INTO THE MISSISSIPPI VALLEY BY SUNDAY MORNING. THIS WILL TRIGGER THE DEVELOPMENT OF A SURFACE LOW OVER ILLINOIS AND ANOTHER LOW ALONG THE GULF COAST. THIS SYSTEM WILL BE THE MAIN ONE OF CONCERN DURING THE LONG TERM. TWO OTHER PRECIPITATION AREAS WILL AFFECT CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA DURING THE LONGER TERM. THE SECOND SYSTEM WILL BE A SHORT WAVE TROUGH MONDAY NIGHT AND TUESDAY AND THE THIRD WILL BE ANOTHER LONG WAVE TROUGH BRINGING RAIN INTO THE AREA TOWARD THE END OF THE PERIOD. SATURDAY THROUGH MONDAY... LOW PRESSURE WILL DEVELOP ALONG THE GULF COAST AS A LONG WAVE TROUGH MOVES EAST FROM THE PLAINS. AS THE GULF LOW DEEPENS AN INVERTED TROUGH WILL DEVELOP NORTH OF A LOW IN ILLINOIS. CLOUDS AND RAIN WILL INCREASE DURING THE DAY TO OUR WEST AND MOVE INTO THE WESTERN PARTS OF THE FORECAST AREA IN THE EVENING AND INTO THE EAST BY MORNING. THE LOWER LAYERS OF THE ATMOSPHERE WILL STAY WARM THROUGH THE DAYTIME ON SUNDAY WITH THE RAIN CHANGING TO SNOW SUNDAY NIGHT. ON MONDAY SOME LIGHT SNOW WILL CONTINUE AND WILL BECOME MIXED WITH RAIN AT TIMES DURING THE AFTERNOON. MONDAY NIGHT THROUGH TUESDAY... A FEW FLURRIES WILL LINGER MONDAY NIGHT AS MOISTURE REMAINS HIGH IN THE LOWER LEVELS BETWEEN THE SYSTEM EXITING ON MONDAY AND THE NEXT SHORT WAVE TROUGH MOVING IN ON TUESDAY AND TUESDAY NIGHT. EXPECT PRECIPITATION TO END OVER THE SOUTHWEST BY TUESDAY MORNING WITH THE SHORT WAVE TROUGH AFFECTING MAINLY THE NORTHERN TWO THIRDS OF THE FORECAST AREA ON TUESDAY. MOST OF THE PRECIPITATION WILL BE LIGHT SNOW SHOWERS...CHANGING TO LIGHT RAIN SHOWERS IN THE AFTERNOON. TUESDAY NIGHT THROUGH THURSDAY... HIGH PRESSURE WILL BRING A RAIN FREE PERIOD TUESDAY NIGHT THROUGH WEDNESDAY. WEDNESDAY NIGHT ANOTHER TROUGH WILL MOVE EAST THEN INTO THE PLAINS STATES ON THURSDAY. ANOTHER LOW WILL DEVELOP ALONG THE GULF COAST AND EXTEND NORTHWARD INTO ILLINOIS. RAIN ASSOCIATED WITH THIS SYSTEM WILL BEGIN MOVING INTO THE FORECAST AREA DURING THE DAY THURSDAY WITH THE MAIN RAIN HOLDING OFF UNTIL THURSDAY NIGHT. THE ATMOSPHERE WILL BE WARM ENOUGH FOR RAIN. && .AVIATION (18Z TAFS)... AS PREVIOUS AVIATION DISCUSSION NOTED...QUITE AN ACTIVE TAF PERIOD AT LEAST FOR THE NEXT 12-18 HOURS. A WARM FRONT PUSHING NORTH THROUGH TN IS CREATING WIDESPREAD SHRA/TSRA OVER WRN AND CNTRL KY AT THE MOMENT. MVFR CIGS AND VSBYS WILL BE COMMON AT BWG...WITH HIGH IFR VSBYS/CIGS POSSIBLE. LOTS OF LIGHTNING AND HEAVY RAINFALL IS POSSIBLE WITH THE STRONGEST CELLS...EVEN SOME SMALL HAIL. THIS ACTIVITY SHOULD REACH SDF/LEX BY 18Z AND LAST THROUGH 21Z...WITH THE ACTIVITY CONTINUING AT BWG THROUGH 19-20Z. ONCE THE WARM FRONT MOVES NORTH OF BWG (AROUND 22Z ROUGHLY) ANOTHER ROUND OF SHRA/TSRA WILL DEVELOP ALONG THE ACTUAL COLD FRONT. BY THIS TIME...SOUTHWEST WINDS WILL BE GUSTING UP TO 25 KTS AT TIMES...WITH SOME HIGHER GUSTS IN AND AROUND TSRA. HIGH IFR VSBYS/CIGS WILL BE POSSIBLE WITH THE HEAVIEST CELLS BETWEEN THE 22-02Z TIME FRAME AT BWG. THIS STRONGER ACTIVITY MAY REACH AS FAR NE AS LEX BY 00Z...BUT MOST LIKELY NOT AS FAR NORTH AS SDF. ONCE FROPA OCCURS...WEST WINDS WILL STILL BE GUSTY...ROUGHLY UP TO 25 KTS STILL AT ALL TAF SITES. LOW STRATUS/DZ WILL ALSO OCCUR BEHIND FROPA...WHICH SHOULD BE AROUND 03Z AT BWG...04-05Z AT SDF...AND FROM 06Z-07Z AT LEX. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...AL LONG TERM....SCHOLZ AVIATION.....AL
Hazardous weather outlook, Jan 10, 10:30 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EST THU JAN 10 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-111445- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1130 AM EST (1030 AM CST) THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO THE REGION THIS AFTERNOON AND INTO TONIGHT. THROUGH EARLY AFTERNOON...THE STRONGEST CELLS WILL AFFECT WEST-CENTRAL AND SOUTHERN KENTUCKY...WHERE LOCALLY HEAVY RAINFALL...SMALL HAIL AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM. LATER THIS AFTERNOON AND EVENING...MORE SHOWERS AND STORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. THE STRONGEST STORMS ARE EXPECTED TO BE SOUTHEAST OF A LINE FROM BOWLING GREEN TO LEXINGTON. ALL OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND AS A RESULT...ISOLATED FLASH FLOODING WILL BE POSSIBLE. WINDS WILL ALSO BE GUSTY OUTSIDE OF ANY THUNDERSTORMS THIS EVENING. WINDS GUSTS TO AROUND 30 MPH WILL BE POSSIBLE AT TIMES WITH THE COLD FRONTAL PASSAGE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF HAIL...STRONG WINDS AND HEAVY RAINFALL OR FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. AL
In the hours before
Special weather statement, Jan 10, 12:09 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 109 PM EST THU JAN 10 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>074-076-102015- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-METCALFE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...EDMONTON 109 PM EST THU JAN 10 2008 /1209 PM CST THU JAN 10 2008/ SHOWERS AND THUNDERSTORMS COVER MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. FREQUENT LIGHTNING AND RAINFALL RATES UP TO THREE QUARTERS OF AN INCH PER HOUR ARE EXPECTED WITH THE STRONGEST STORMS...AS WELL AS THE POSSIBILITY OF PEA SIZE HAIL. THE STRONGEST THUNDERSTORMS ARE IN SOUTHERN KENTUCKY. IF YOU ARE IN THE PATH OF THESE STORMS...BE PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY FROM THE HEAVY RAIN. ALL THUNDERSTORMS ARE ACCOMPANIED BY LIGHTNING AND ARE DANGEROUS. LIGHTNING OFTEN STRIKES AS FAR AS 10 MILES AWAY FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH THAT IT COULD STRIKE YOUR LOCATION AT ANY MOMENT. CMC
Local storm report, Jan 10, 1:25 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM EST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM FLASH FLOOD RUSSELLVILLE 36.84N 86.89W
01/10/2008 LOGAN KY LAW ENFORCEMENT
A DAYCARE LOCATED AT 4TH AND NATIONAL WAS BEING EVACUATED
DUE TO HIGH WATER.
&&
TTLocal storm report, Jan 10, 1:26 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 PM EST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG ADAIRVILLE 36.67N 86.85W
01/10/2008 LOGAN KY TRAINED SPOTTER
ROOF BLOWN OFF THE PORCH OF A MOBILE HOME.
&&
TTLocal storm report, Jan 10, 1:29 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM FLASH FLOOD RUSSELLVILLE 36.84N 86.89W
01/10/2008 LOGAN KY LAW ENFORCEMENT
JOHNSON...1ST AND PEYTON STREETS COVERED IN ONE FOOT OF
WATER.
&&
TTSpecial weather statement, Jan 10, 1:44 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 244 PM EST THU JAN 10 2008 KYZ037-042-043-102015- BOURBON-HARRISON-NICHOLAS- 244 PM EST THU JAN 10 2008 ...PEA SIZE HAIL AND VERY HEAVY RAIN IN BOURBON COUNTY... AT 244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF PARIS...OR 10 MILES NORTHEAST OF LEXINGTON...AND MOVING NORTHEAST AT 55 MPH. HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL... AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... CARLISLE BY 315 PM EST. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JDG
Local storm report, Jan 10, 1:51 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD 2 S RUSSELLVILLE 36.81N 86.89W
01/10/2008 LOGAN KY LAW ENFORCEMENT
HIGHWAY 431 COVERED WITH WATER.
&&
TTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 12:46 PM CST | Flash Flood Warning | LMK | Logan | 6 hr |
| Jan 10, 12:49 PM CST | Severe Thunderstorm Warning | LMK | Logan | 26 min |
| Jan 10, 1:12 PM CST | Severe Thunderstorm Warning | LMK | Logan, Simpson | 33 min |
| Jan 10, 1:19 PM CST | Tornado Warning | LMK | Simpson | 14 min |
| Jan 10, 1:31 PM CST | Severe Thunderstorm Warning | LMK | Warren | 29 min |
| Jan 10, 1:58 PM CST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Warren | 17 min |
| Jan 10, 2:03 PM CST | Tornado Warning | LMK | Barren, Edmonson, Hart, Warren | 27 min |
| Jan 10, 2:24 PM CST | Tornado Warning | LMK | Green, Hart | 36 min |
| Jan 10, 2:30 PM CST | Tornado Warning | LMK | Larue, Nelson | 17 min |
| Jan 10, 2:45 PM CST | Tornado Warning | LMK | Green, Larue, Marion, Taylor | 19 min |
| Jan 10, 3:02 PM CST | Tornado Warning | LMK | Marion, Nelson, Washington | 18 min |
| Jan 10, 3:10 PM CST | Severe Thunderstorm Warning | LMK | Monroe | 20 min |
| Jan 10, 3:18 PM CST | Tornado Warning | LMK | Anderson, Mercer, Washington | 27 min |
| Jan 10, 3:54 PM CST | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Russell | 36 min |
| Jan 10, 4:16 PM CST | Flash Flood Warning | LMK | Anderson, Franklin, Harrison, Nelson, Scott | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.